Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 271, NWS Omaha, NE

June 27, 2006Gage County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Jun 27, 2006, 6:43 PM CDT for Gage County, Nebraska. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 27, 2006, 6:43 PM CDT (23:43 UTC)
Expired
Jun 27, 2006, 7:15 PM CDT
In force
32 min
Issued by
NWS Omaha, NE
Area
Counties, with a storm outline in the text

County Gage County, NE

The radar

The Omaha radar (KOAX), 121 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:01 PM CDT, 3 hours 42 minutes earlier.

Area forecast discussion, Jun 27, 3:01 PM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
301 PM CDT TUE JUN 27 2006

.DISCUSSION...

SHORT TERM...TONIGHT AND WEDNESDAY. WATER VAPOR IMAGERY SHOWED
POSSIBLE JET STREAK CI BAND MOVG FAIRLY QUICKLY SSE INTO ERN
NEBRASKA EARLY TUE AFTN AHEAD OF SUBTLE EMBEDDED SHORTWAVE TROUGH
IN NERN SD/WCNTRL MN AREA. WEAK SFC FRONT/TROUGH SPIT THE CWA WEST
TO EAST AT 19Z AND THE AFOREMENTIONED UPPER SYSTEM AND WEAK SFC
CONVERGENCE ALONG BOUNDARY AIDED IN CONVECTION DVLPG NEAR BOUNDARY
ACROSS CWA. EXPECT ACTIVITY TO INCREASE A BIT MORE THROUGH THE LATE
AFTN HOURS...BUT MEAGER LOW LVL DWPTS...40S TO AROUND 50 AT THE
SFC AND 5 OR LESS C AT 850...IS LIMITING INSTABILITY AND COVERAGE
SOMEWHAT. BOUNDARY IS FORECAST BY NAM/GFS TO SAG INTO SRN ZONES
TNGT BEFORE STALLING OUT SO WILL CARRY SMALL POPS ALL NGT S TO
ACCOUNT FOR FRONT AND THE ERN SD/WRN MN TROUGH. DID NOT INCLUDE
POPS ATTM FAR NRN ZONES ALTHOUGH WEAK RETURN JET AND A BIT OF
INSTABILITY/THETA E ADVCTN AT 850 MB IS FCST OVR SAND HILLS LATER
TNGT. APPEARS BOUNDARY WL RMN OVR FAR SOUTHERN ZONES ON WEDNESDAY
AND BUFKIT SHOWED MINIMAL/NO CAPPING WITH HTG OVER FAR SERN NEBR.
THUS INSERTED SMALL POPS SRN ZONES. COOLING BEHIND FRONT
MINIMAL...AND DID BOOST HIGHS A BIT BUT NOT QUITE AS WARM AS GFS
THOUGH.

NAM/GFS BEGIN DIVERGING WITH FRONT ON THURSDAY AS NAM SHARPENS IT UP
AND SAGS IT A BIT S ON WHILE GFS BEGINS WASHING IT OUT AND LIFTING
IT NEWD. GENERALLY WENT WITH A BLEND IN CURRENT FORECAST AND KEPT
TEMPS A BIT BELOW GFS...BUT DECENT AGREEMENT ON GFS ENSEMBLES IN
THU/FRI PD IN TILTING UPPER RIDGE EWD TWD CNTRL PLAINS SO
CONTINUED WARMUP INTO FRIDAY AND RAISED BOTH MAX AND MIN TEMPS
INTO SAT.

FLOW OVR PLAINS FLATTENS THIS WEEKEND AS A TROUGH SWINGS THROUGH
CANADA AND UPPER RIDGE BEGINS RELOADING OVR WRN U.S. THIS SHOULD
ALLOW A CDFNT INTO THE CWA AND THE FRONT COMBINED WITH COOLING
TEMPS ALOFT SHOULD ALLOW FOR INCREASING PCPN CHCS OVR THE CWA.
THE QUESTION IS WHEN. ECMWF HAS HAD A BIT MORE CONSISTENCY IN
ADVERTISING SHIFTING RIDGE AND WARMUP THIS COMING FRI/SAT...AND
REMAINS SLOWER WITH NEXT FRONT...IN FACT 12Z RUN DOES NOT BRING
FROPA TO SERN ZONES UNTIL 12Z TUE. FOR NOW KEPT SATURDAY THE WARMEST
WITH A GRADUAL COOL DOWN INTO MON/TUE. ALSO KEPT BLANKET POPS
SATURDAY THROUGH MONDAY BUT CENTERED HIGHEST ON THE SUNDAY PERIOD
TO ACCOUNT FOR PBSL MCS GFS DVLPD SAT NGT AND/OR FRONTAL PASSAGE
INTO HEART OF CWA PER ECMWF.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

CHERMOK
Hazardous weather outlook, Jun 27, 4:23 PM CDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
423 PM CDT TUE JUN 27 2006

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-281146-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
423 PM CDT TUE JUN 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND
SOUTHWEST IOWA

.DAY ONE...TONIGHT AND WEDNESDAY

ISOLATED THUNDERSTORMS WILL CONTINUE THIS EVENING...MAINLY OVER
SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. ALTHOUGH WIDESPREAD SEVERE
WEATHER IS NOT EXPECTED...AND ISOLATED LARGE HAIL TO THE SIZE OF
QUARTERS IS POSSIBLE THROUGH THE EVENING HOURS. AS THE SUN GOES
DOWN BY LATE EVENING...THE INSTABILITY IS EXPECTED TO DECREASE AND
THUNDERSTORMS SHOULD DIMINISH IN COVERAGE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY

THE CHANCE FOR THUNDERSTORMS WILL GENERALLY BE LIMITED TO THE
OVERNIGHT HOURS ACROSS MOST OF THE OUTLOOK AREA.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR WEDNESDAY.

BOUSTEAD

In the hours before

Local storm report, Jun 27, 5:49 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
549 PM CDT TUE JUN 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             2 S COBURG              40.89N 95.27W
06/27/2006  E0.75 INCH       PAGE               IA   PUBLIC

&&

JB
Local storm report, Jun 27, 5:55 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
555 PM CDT TUE JUN 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             3 WSW STERLING          40.45N 96.43W
06/27/2006  E1.00 INCH       JOHNSON            NE   PUBLIC

            GROUND IS NEARLY WHITE.

&&

JB
Local storm report, Jun 27, 6:18 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
618 PM CDT TUE JUN 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             ESSEX                   40.83N 95.30W
06/27/2006  E0.88 INCH       PAGE               IA   EMERGENCY MNGR

&&

JB
Local storm report, Jun 27, 6:29 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
629 PM CDT TUE JUN 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             BEATRICE                40.27N 96.75W
06/27/2006  E0.75 INCH       GAGE               NE   TRAINED SPOTTER

&&

JB
Local storm report, Jun 27, 6:30 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
630 PM CDT TUE JUN 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     HAIL             4 SE ESSEX              40.79N 95.25W
06/27/2006  E0.88 INCH       PAGE               IA   PUBLIC

&&

JB
Local storm report, Jun 27, 6:41 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
641 PM CDT TUE JUN 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0637 PM     HAIL             BLUE SPRINGS            40.14N 96.66W
06/27/2006  E1.00 INCH       GAGE               NE   LAW ENFORCEMENT

&&

JB

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 3:34 PM CDTSevere Thunderstorm WarningOAXOtoe41 min
Jun 27, 3:40 PM CDTSevere Thunderstorm WarningOAXCass35 min
Jun 27, 4:15 PM CDTSevere Thunderstorm WarningOAXOtoe30 min
Jun 27, 4:26 PM CDTSevere Thunderstorm WarningOAXJohnson64 min
Jun 27, 5:18 PM CDTSevere Thunderstorm WarningOAXGage27 min
Jun 27, 5:30 PM CDTSevere Thunderstorm WarningOAXJohnson48 min
Jun 27, 6:07 PM CDTSevere Thunderstorm WarningOAXGage38 min
Jun 27, 5:22 PM CDTSevere Thunderstorm WarningOAXMontgomery, Page23 min
Jun 27, 5:25 PM CDTSevere Thunderstorm WarningOAXMills35 min
Jun 27, 5:44 PM CDTSevere Thunderstorm WarningOAXMontgomery, Page31 min
Jun 27, 5:59 PM CDTSevere Thunderstorm WarningOAXMills17 min
Jun 27, 6:15 PM CDTSevere Thunderstorm WarningOAXPage30 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.